Alert archive / New Mexico / Wind Advisories in 2013
Wind Advisory 15, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Mar 20, 2013, 3:04 PM MDT. It took effect at Mar 21, 2013, 11:00 AM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 20, 2013, 3:04 PM MDT (21:04 UTC)
- In effect from
- Mar 21, 2013, 11:00 AM MDT
- Expired
- Mar 21, 2013, 7:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
351 WWUS75 KABQ 202104 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 304 PM MDT WED MAR 20 2013 ...VERY WINDY CONDITIONS THURSDAY ACROSS PORTIONS OF CENTRAL AND EASTERN NEW MEXICO... .WINDS ALOFT WILL INCREASE THURSDAY AS AN UPPER LEVEL DISTURBANCE PROGRESSES EAST ACROSS THE CENTRAL ROCKIES. THESE WINDS WILL MIX DOWN TO THE SURFACE BY LATE MORNING AND CONTINUE THROUGH THE AFTERNOON...WITH THE STRONGEST WINDS LOCATED FROM THE SANDIA MOUNTAINS SOUTH TO SIERRA BLANCA AND EAST TO THE TEXAS BORDER. WINDS WILL SUBSIDE AROUND SUNSET. NMZ521>523-526-533-535>539-210530- /O.NEW.KABQ.WI.Y.0015.130321T1700Z-130322T0100Z/ SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-CENTRAL HIGHLANDS- SOUTH CENTRAL MOUNTAINS-GUADALUPE COUNTY-CURRY COUNTY- ROOSEVELT COUNTY-DE BACA COUNTY-CHAVES COUNTY PLAINS- EASTERN LINCOLN COUNTY- 304 PM MDT WED MAR 20 2013 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 7 PM MDT THURSDAY. * LOCATION...SANDIA....MANZANO AND THE SOUTH CENTRAL MOUNTAINS... ADJACENT HIGHLANDS...EAST CENTRAL PLAINS AND CHAVES COUNTY PLAINS. * WINDS...WEST 25 TO 35 WITH OCCASIONAL GUSTS TO NEAR 50 MPH. * TIMING...WINDS INCREASING LATE THURSDAY MORNING AND PEAKING BETWEEN NOON AND 3 PM MDT. WINDS DECREASING BELOW ADVISORY THRESHOLDS AROUND SUNSET. * VISIBILITY...LOCAL REDUCTIONS TO LESS THAN 3 MILES IN DUST PRONE LOCATIONS. * LOCAL IMPACTS...HAZARDOUS CROSS WINDS CAN BE EXPECTED ON NORTH TO SOUTH ORIENTED ROADWAYS...INCLUDING BUT NOT LIMITED TO HIGHWAYS 285...41...54 AND PORTIONS OF 84. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$
4 follow-up statements
081 WWUS75 KABQ 210334 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 934 PM MDT WED MAR 20 2013 ...VERY WINDY CONDITIONS THURSDAY ACROSS PORTIONS OF CENTRAL AND EASTERN NEW MEXICO... .WINDS ALOFT WILL INCREASE THURSDAY AS AN UPPER LEVEL DISTURBANCE PROGRESSES EAST ACROSS THE CENTRAL ROCKIES. THESE WINDS WILL MIX DOWN TO THE SURFACE BY LATE MORNING AND CONTINUE THROUGH THE AFTERNOON...WITH THE STRONGEST WINDS LOCATED FROM THE SANDIA MOUNTAINS SOUTH TO SIERRA BLANCA AND EAST TO THE TEXAS BORDER. WINDS WILL SUBSIDE AROUND SUNSET. NMZ521>523-526-533-535>539-211100- /O.CON.KABQ.WI.Y.0015.130321T1700Z-130322T0100Z/ SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-CENTRAL HIGHLANDS- SOUTH CENTRAL MOUNTAINS-GUADALUPE COUNTY-CURRY COUNTY- ROOSEVELT COUNTY-DE BACA COUNTY-CHAVES COUNTY PLAINS- EASTERN LINCOLN COUNTY- 934 PM MDT WED MAR 20 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM MDT THURSDAY... * LOCATION...THIS INCLUDES THE SANDIA...MANZANO AND THE SOUTH CENTRAL MOUNTAINS... EASTWARD ACROSS PORTIONS OF THE EAST CENTRAL AND SOUTHEAST PLAINS. * WINDS...WEST 25 TO 35 MPH WITH OCCASIONAL GUSTS NEAR 50 MPH. * TIMING...WINDS INCREASING LATE THURSDAY MORNING AND PEAKING BETWEEN NOON AND 4 PM. WINDS WILL DECREASE AROUND SUNSET. * VISIBILITY...LOCAL REDUCTIONS TO LESS THAN 3 MILES IN DUST PRONE LOCATIONS. * LOCAL IMPACTS...HAZARDOUS CROSS WINDS CAN BE EXPECTED ON NORTH TO SOUTH ORIENTED ROADWAYS...INCLUDING BUT NOT LIMITED TO HIGHWAYS 285...41...54 AND PORTIONS OF 84. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ 34
569 WWUS75 KABQ 211016 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 416 AM MDT THU MAR 21 2013 ...STRONG AND GUSTY WEST WINDS TODAY ACROSS PORTIONS OF CENTRAL AND EASTERN NEW MEXICO... .WESTERLY WINDS WILL INCREASE TODAY AS AN UPPER LEVEL DISTURBANCE TRACKS EAST ACROSS THE CENTRAL ROCKIES AND SURFACE LOW PRESSURE IS CENTERED OVER THE TEXAS PANHANDLE. THE STRONGEST WINDS ARE EXPECTED TO STRETCH FROM THE SANDIA MOUNTAINS SOUTH OVER LINCOLN COUNTY AND EAST TO THE TEXAS BORDER. WINDS WILL SUBSIDE AROUND SUNSET. NMZ540-211730- /O.EXA.KABQ.WI.Y.0015.130321T1700Z-130322T0100Z/ SOUTHWEST CHAVES COUNTY- 416 AM MDT THU MAR 21 2013 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT THIS EVENING. * LOCATION...THE SOUTHWEST PANHANDLE OF CHAVES COUNTY INCLUDING DUNKEN AND ELK. * WINDS...WEST 25 TO 40 MPH WITH OCCASIONAL GUSTS TO 55 MPH. * TIMING...WINDS ARE EXPECTED TO STRENGTHEN LATE THIS MORNING THEN PEAK DURING THE MID AFTERNOON HOURS BEFORE DIMINISHING AROUND SUNSET. * VISIBILITY...LOCALLY REDUCED TO 3 MILES OR LESS IN BLOWING DUST. * LOCAL IMPACTS...HAZARDOUS CROSS WINDS CAN BE EXPECTED ON NORTH TO SOUTH ORIENTED ROADWAYS...INCLUDING STATE ROAD 24. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ NMZ521>523-526-533-535>539-211730- /O.CON.KABQ.WI.Y.0015.130321T1700Z-130322T0100Z/ SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-CENTRAL HIGHLANDS- SOUTH CENTRAL MOUNTAINS-GUADALUPE COUNTY-CURRY COUNTY- ROOSEVELT COUNTY-DE BACA COUNTY-CHAVES COUNTY PLAINS- EASTERN LINCOLN COUNTY- 416 AM MDT THU MAR 21 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT THIS EVENING... * LOCATION...THE SANDIA...MANZANO AND SOUTH CENTRAL MOUNTAINS... EASTWARD ACROSS MUCH OF THE EAST CENTRAL AND SOUTHEAST PLAINS. * WINDS...WEST 25 TO 40 MPH WITH OCCASIONAL GUSTS TO AROUND 50 MPH. * TIMING...WINDS ARE EXPECTED TO STRENGTHEN LATE THIS MORNING AND PEAK DURING THE MID AFTERNOON HOURS BEFORE DIMINISHING AROUND SUNSET. * VISIBILITY...LOCALLY REDUCED TO 3 MILES OR LESS IN BLOWING DUST. * LOCAL IMPACTS...HAZARDOUS CROSS WINDS CAN BE EXPECTED ON NORTH TO SOUTH ORIENTED ROADWAYS...INCLUDING BUT NOT LIMITED TO HIGHWAYS 285...41...54 AND PORTIONS OF HIGHWAY 84. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$
905 WWUS75 KABQ 211633 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1033 AM MDT THU MAR 21 2013 ...STRONG AND GUSTY WEST WINDS TODAY ACROSS PORTIONS OF CENTRAL AND EASTERN NEW MEXICO... .WESTERLY WINDS WILL INCREASE TODAY AS A WEAK PACIFIC STORM SYSTEM TRACKS EAST ACROSS THE CENTRAL ROCKIES AND SURFACE LOW PRESSURE STRENGTHENS OVER THE TEXAS PANHANDLE. THE STRONGEST WINDS ARE EXPECTED TO STRETCH FROM THE SANDIA MOUNTAINS SOUTH OVER LINCOLN COUNTY AND EAST TO THE TEXAS BORDER. WINDS WILL SUBSIDE AROUND SUNSET. NMZ521>523-526-533-535>540-220100- /O.CON.KABQ.WI.Y.0015.130321T1700Z-130322T0100Z/ SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-CENTRAL HIGHLANDS- SOUTH CENTRAL MOUNTAINS-GUADALUPE COUNTY-CURRY COUNTY- ROOSEVELT COUNTY-DE BACA COUNTY-CHAVES COUNTY PLAINS- EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 1033 AM MDT THU MAR 21 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... * LOCATION...THE SANDIA...MANZANO AND SOUTH CENTRAL MOUNTAINS... EASTWARD ACROSS MUCH OF THE EAST CENTRAL AND SOUTHEAST PLAINS. * WINDS...WEST 25 TO 40 MPH WITH OCCASIONAL GUSTS TO AROUND 50 MPH. * TIMING...WINDS ARE EXPECTED TO STRENGTHEN LATE THIS MORNING AND PEAK DURING THE MID AFTERNOON HOURS BEFORE DIMINISHING AROUND SUNSET. * VISIBILITY...LOCALLY REDUCED TO 3 MILES OR LESS IN BLOWING DUST. * LOCAL IMPACTS...HAZARDOUS CROSS WINDS CAN BE EXPECTED ON NORTH TO SOUTH ORIENTED ROADWAYS...INCLUDING BUT NOT LIMITED TO HIGHWAYS 285...41...54 AND PORTIONS OF HIGHWAY 84. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$
394 WWUS75 KABQ 220051 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 651 PM MDT THU MAR 21 2013 NMZ521>523-526-533-535>540-220200- /O.EXP.KABQ.WI.Y.0015.000000T0000Z-130322T0100Z/ SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-CENTRAL HIGHLANDS- SOUTH CENTRAL MOUNTAINS-GUADALUPE COUNTY-CURRY COUNTY- ROOSEVELT COUNTY-DE BACA COUNTY-CHAVES COUNTY PLAINS- EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 651 PM MDT THU MAR 21 2013 ...WIND ADVISORY WILL EXPIRE AT 7 PM MDT THIS EVENING... STRONG WEST WINDS WILL CONTINUE TO WEAKEN THROUGH SUNSET. UNTIL THEN...GUSTS UP TO 45 MPH WILL BE POSSIBLE AT TIMES...ESPECIALLY OVER THE CAPROCK AND HIGHER TERRAIN OF THE CENTRAL AND SOUTH CENTRAL MOUNTAINS. THIS INCLUDES COMMUNITIES FROM FORT SUMNER EASTWARD THROUGH CLOVIS. $$ 44
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Mar 20, 11:57 AM MDT, 3 hours 7 minutes earlier.
Area forecast discussion, Mar 20, 11:57 AM MDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1157 AM MDT WED MAR 20 2013 .AVIATION... 18Z TAF CYCLE SOME LOW CLOUDS LINGERING ALONG AND JUST A BIT EAST OF THE MID AND LOWER PECOS VALLEY OF NM THIS AFTN WITH CIGS GENERALLY JUST ABOVE MVFR LVLS...BUT THESE SHOULD BREAK UP AT LEAST TO SOME DEGREE THIS AFTN. THE HIGH AND MID CLOUDS CURRENTLY THICKENING OVER THE STATE WILL TEND TO LOWER FURTHER LATER THIS AFTN AND EVE...ESPECIALLY ACROSS W HALF TO TWO THIRDS OF NM. BROKEN CIGS OF 8000-10000 FEET WILL BE COMMON OVER WEST THIRD TO HALF OF NM BY EARLY OR MID EVE. A FEW LIGHT SHOWERS...MORE VIRGA THOUGH THAN SHOWERS....WILL ALSO BE POSSIBLE IN THE N CENTRAL TO NW SECTIONS OF THE STATE AFTER ROUGHLY 23Z...OTHERWISE VFR CONDITIONS ARE EXPECTED TO PREVAIL THROUGH AT LEAST 06Z. THEREAFTER THOUGH THERE MAY BE SOME OCCASIONAL HIGHER MTN PEAK OBSCURATIONS ACROSS N CENTRAL AND NW NM AND PERHAPS SOME PATCHES OF MVFR CIGS NEAR AND ESPECIALLY EAST OF A ROW TO TCC LINE. AS FOR WINDS BREEZY CONDITIONS WILL DEVELOP THIS AFTERNOON...BUT GUSTS WILL GENERALLY STAY AT OR BELOW 30 KT AT THE SURFACE. 43 && .PREV DISCUSSION...330 AM MDT WED MAR 20 2013... MODELS STILL DIFFER IN SOME OF THE DETAILS OF THE DAY TO DAY INCREASINGLY MORE UNSETTLED WX PATTERN TO DEVELOP THROUGH THE END OF THIS WEEK...AS A LARGE UPPER LOW PRESSURE SYSTEM DEVELOPS OVER THE NORTHERN AND CENTRAL ROCKIES AND EXPANDS SOUTHWARD DURING THE WEEKEND. MID TO HIGH LEVEL MOISTURE TO INCREASE SIGNIFICANTLY FROM WEST TO EAST OVER NM TODAY WITH CIRA TPW/LAYER TPW IMAGERY INDICATING A DECENT FETCH INTO AND ALONG THE CA COAST. LOCALLY BREEZY CONDITIONS WESTERN MTS AND NORTHEAST HIGHLANDS AND PLAINS THIS AFTERNOON AS LEE TROUGH DEVELOPS. UPTICK IN WINDS THURSDAY ESPECIALLY FROM THE SANDIA/MANZANO MTS EAST AND SOUTH AS SFC LOW CENTER SLIDES INTO EAST CENTRAL NM AND H7 WINDS START TO PICK UP. THURSDAY WILL BE THE WARMEST DAY OF THIS FORECAST PACKAGE AS HIGHS OVERALL WILL RANGE FROM 5 TO 15 DEGREES ABOVE AVERAGE. WINDS ARE NOT QUITE AS STRONG FRIDAY IN THE EAST WITH A SURFACE FRONT PUSHING INTO THE PLAINS. THE WEST WILL STILL BE BREEZY TO WINDY HOWEVER...AND HIGH TEMPERATURES WILL START TO COOL... 5 TO 15 DEGREES IN THE EAST WITH A COUPLE OF DEGREES OR SO IN THE WEST. FOR THE WEEKEND...WINDS INCREASE BUT PERHAPS MORE IMPORTANT THE CALENDAR MAY SAY ITS SPRING BUT TEMPERATURES WILL BECOME MORE WINTER LIKE FOR A FEW DAYS. H7 TEMPS TUMBLE WITH THE BIGGEST CHANGES FROM FRI INTO SAT ESPECIALLY IN THE NORTH CENTRAL AND NORTHEAST WHERE -10C OR COLDER IS FORECAST WITH NOT MUCH OF A RECOVERY FOR THE NORTHEAST CORNER UNTIL NEXT TUESDAY. HIGHS SATURDAY/SUNDAY AREA WIDE WILL BE 10 TO 20 DEGREES BELOW AVERAGE. LOW TEMPERATURES FORECAST ALSO CRATER WITH SATURDAY AND SUNDAY NIGHTS THE COLDEST. ANYONE WITH EARLY BLOOMING/TENDER VEGETATION MAY NEED TO PROTECT IT FROM FREEZING BOTH SATURDAY AND SUNDAY NIGHT...EVEN AROUND THE ABQ METRO. CHANCES FOR PRECIPITATION INTO THE WEEKEND MOSTLY CONFINED TO LOCALES ALONG/NORTH OF INTERSTATE 40. SOME POTENTIAL FOR ISOLD TSTMS MAINLY NEAR THE CO BORDER AND POSSIBLY ALG THE TX BORDER. PERHAPS BETTER CHANCES FOR WETTING PRECIPITATION WILL BE FROM THE E SLOPES SANGRE DE CRISTO MTS TO NORTHEAST PLAINS WHERE SOME SNOW COULD ACCUMULATE SATURDAY. .FIRE WEATHER... WEAK RIDGE ALOFT WILL FLATTEN WITH ANOTHER QUICK INFLUX OF CLOUDS MOVING EASTWARD INTO NM TODAY. RH RECOVERY HAS EXCEEDED YESTERDAY'S READINGS...ESPECIALLY IN THE EAST CENTRAL PLAINS WHERE BETTER DEWPOINTS ARE STILL SEEPING IN. AS ANOTHER WEAK RIPPLE IN THE FLOW ALOFT MOVES INTO NM...THE ATTENDANT MOISTURE WILL HELP PRODUCE SOME SPOTTY SHOWERS...MUCH OF WHICH WILL LIKELY BE VIRGA...OVER THE NORTH CENTRAL TO NORTHWESTERN ZONES OF THE STATE. DESPITE THE CLOUDS TEMPERATURES WILL STILL TREND UPWARD A COUPLE DEGREES...AND WINDS WILL VEER MORE SOUTHERLY IN THE PLAINS AND TURN MORE SOUTHWESTERLY TO THE WEST OF THE RIO GRANDE. BREEZY CONDITIONS WILL BE SEEN IN THE NORTHEASTERN QUADRANT...BUT SPEEDS WILL REMAIN BELOW CRITICAL THRESHOLDS AS WILL MINIMUM RH VALUES. GOOD TO EXCELLENT VENTILATION SHOULD DEVELOP TODAY AS WELL. MID TO HIGH LEVEL CLOUDS WILL BE SLOW TO ERODE AWAY TONIGHT...KEEPING OVERNIGHT TEMPERATURES WARMER. THIS WILL IMPEDE RH RECOVERY OUTSIDE OF THE PLAINS AND THE NORTHERN MOUNTAINS. THE SPLIT FLOW REGIME WILL STEER A SIGNIFICANT DISTURBANCE ALOFT OVER THE CENTRAL ROCKIES WITH A WEAKER ONE MOVING INTO NM THURSDAY. THE FLOW ALOFT WILL RESPOND UPWARD...AND THE NAM12 MODEL IS NOW BOASTING 10KFT WINDS OF 30 TO 55 KT OVER THE CENTRAL MOUNTAIN CHAIN JUST BEFORE NOON THURSDAY. DEEP MIXING SHOULD TRANSFER SOME OF THESE HIGHER SPEEDS OVER THE MOUNTAIN CHAIN AND DOWNSLOPE INTO THE EASTERN PLAINS. THUS...SURFACE/20FT WIND SPEEDS WERE INCREASED FOR THURSDAY...AND THIS PUTS FWZ108 IN THE EAST CENTRAL PLAINS AT CRITICAL CONDITIONS FOR SEVERAL HOURS. WILL HOIST A WATCH FOR ONLY FWZ108...BUT IT SHOULD BE NOTED THAT A MINORITY OF THE NORTHEAST HIGHLANDS AND NORTHEASTERN PLAINS ZONES...FWZ103 AND FWZ104...ALSO HAD A RELATIVELY SMALL/LOCALIZED DEPICTION OF CRITICAL CONDITIONS. THESE AREAS WILL BE LEFT OUT OF WATCH DUE TO THE RELATIVELY SMALL IMPACTED PORTION OF THE OVERALL ZONES. SHOWERS WILL ALSO REMAIN A POSSIBILITY IN THE NORTH CENTRAL TO NORTHWESTERN ZONES THURSDAY WITH PERHAPS A DRY LIGHTNING STRIKE OR TWO IN THE NORTHERN MOUNTAINS. THE PATTERN STILL LOOKS TO STAY ACTIVE INTO FRIDAY AND THE WEEKEND. AS AFOREMENTIONED WAVES MOVE OUT THURSDAY/THURSDAY NIGHT A MORE VIGOROUS AND COLDER LOW WILL SAG INTO THE CENTRAL ROCKIES FRIDAY INTO SATURDAY. WHILE THE BULK OF ANY WETTING PRECIPITATION WILL IMPACT THE NORTHERN TIER OF NM...STRONGER WINDS AND COOLER TEMPERATURES WILL ACCOMPANY THIS WEATHER SYSTEM. WINDS WOULD BE STRONGEST ON SATURDAY...AND THE TEMPERATURES WILL HAVE PLUMMETED WELL BELOW NORMAL BY THEN. CURRENT FORECAST DOES HAVE WINDS AND RH AT CRITICAL VALUES FOR SATURDAY...MOSTLY DUE TO THE PUNCH OF DRY AIR THAT WILL FOLLOW THE COLDER AIR. THIS ISN/T A TYPICAL FIRE WX GROWTH PATTERN...SO CONFIDENCE IN ANY KIND OF UPCOMING HIGHLIGHTS FOR SATURDAY IS LOW. 52 && .ABQ WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR THE FOLLOWING ZONES...NMZ108. &&
Hazardous weather outlook, Mar 20, 6:00 AM MDT, 9 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT WED MAR 20 2013 NMZ501>540-211200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 600 AM MDT WED MAR 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FEW HOURS OF CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE THURSDAY AFTERNOON ACROSS THE EAST CENTRAL PLAINS. STRONG AND GUSTY NORTHWEST WINDS ARE POSSIBLE OVER MUCH OF THE REGION ESPECIALLY ALONG AND SOUTH OF INTERSTATE 40 SATURDAY. IN ADDITION...MUCH COLDER AIR WILL PLUNGE INTO THE STATE...WITH OVERNIGHT LOW TEMPERATURES SATURDAY AND SUNDAY NIGHT RANGING FROM AROUND 5 TO 25 DEGREES BELOW AVERAGE. ACTION MAY BE NECESSARY TO PROTECT TENDER AND EARLY BLOOMING VEGETATION FROM FREEZING. ACCUMULATING SNOW WILL ALSO BE POSSIBLE FROM THE EAST SLOPES OF THE SANGRE DE CRISTO MOUNTAINS TO THE NORTHEAST PLAINS SATURDAY INTO SATURDAY NIGHT. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Mar 20, 2:15 PM MDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 215 PM MDT WED MAR 20 2013 NMZ501>540-211100- ALBUQUERQUE METRO AREA-CENTRAL HIGHLANDS-CHAVES COUNTY PLAINS- CHUSKA MOUNTAINS-CURRY COUNTY-DE BACA COUNTY- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-EASTERN LINCOLN COUNTY- EASTERN SAN MIGUEL COUNTY-ESTANCIA VALLEY-FAR NORTHEAST HIGHLANDS- FAR NORTHWEST HIGHLANDS-GUADALUPE COUNTY-HARDING COUNTY- JEMEZ MOUNTAINS-LOWER CHAMA RIVER VALLEY-LOWER RIO GRANDE VALLEY- NORTHEAST HIGHLANDS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- NORTHWEST HIGHLANDS-NORTHWEST PLATEAU-QUAY COUNTY- RATON RIDGE/JOHNSON MESA-ROOSEVELT COUNTY-SAN FRANCISCO RIVER VALLEY- SAN JUAN MOUNTAINS-SANDIA/MANZANO MOUNTAINS-SANTA FE METRO AREA- SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-SOUTHWEST CHAVES COUNTY- SOUTHWEST MOUNTAINS-UNION COUNTY-UPPER RIO GRANDE VALLEY- UPPER TULAROSA VALLEY-WEST CENTRAL HIGHLANDS-WEST CENTRAL MOUNTAINS- WEST CENTRAL PLATEAU-WEST SLOPES SANGRE DE CRISTO MOUNTAINS- 215 PM MDT WED MAR 20 2013 ...A STRONG COLD FRONT TO BRING AN ABRUPT CHANGE IN THE WEATHER THIS WEEKEND ACROSS NORTHERN AND CENTRAL NEW MEXICO... A STRONG EARLY SPRING COLD FRONT WILL PUSH THROUGH ON SATURDAY... BRINGING MUCH COLDER AIR AND WINDY CONDITIONS TO THE AREA. THIS WILL BE A RATHER ABRUPT CHANGE GIVEN TEMPERATURES OVER THE PAST TEN DAYS HAVE GENERALLY BEEN ABOVE TO WELL ABOVE NORMAL. BELOW TO WELL BELOW NORMAL TEMPERATURES ARE FORECAST BEHIND THE FRONT ON SATURDAY AND SUNDAY. LOW TEMPERATURES ON SATURDAY AND SUNDAY NIGHTS WILL BE BELOW FREEZING MOST AREAS...EVEN DOWN INTO THE LOWER SINGLE DIGITS AT A FEW NORTHERN MOUNTAIN LOCATIONS. AT LOWER ELEVATION LOCATIONS...SUCH AS THE ALBUQUERQUE METRO AREA...LOW TEMPERATURES WILL DIP TO READINGS NOT OBSERVED SINCE LATE FEBRUARY. AFTER A COUPLE DAYS OF COLD CONDITIONS...A WARMING TREND WILL BEGIN ON MONDAY OF NEXT WEEK. WINDY TO VERY WINDY CONDITIONS ARE EXPECTED SATURDAY WITH THE STRONGEST WINDS ACROSS THE EASTERN HIGHLANDS AND ADJACENT PLAINS. IN ADDITION TO WINDY AND COLD CONDITIONS...SNOW IS FORECAST ACROSS THE NORTHERN MOUNTAINS...NORTHEAST HIGHLANDS AND ADJACENT PLAINS. ANY SIGNIFICANT ACCUMULATIONS SHOULD BE CONFINED TO THE HIGHER TERRAIN NEAR THE COLORADO BORDER. THOSE WITH OUTDOOR PLANS...OR PLANNING TRAVEL ACROSS NEW MEXICO OVER THE WEEKEND SHOULD KEEP UP WITH THE LATEST FORECASTS AND WEATHER STATEMENTS. FOR THE LATEST INFORMATION TUNE IN TO NOAA WEATHER RADIO...GO ONLINE AT WEATHER.GOV/ABQ...AND STAY INFORMED WITH YOUR LOCAL BROADCAST AND PRINT MEDIA FOR THE LATEST INFORMATION. 11
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 3:39 AM MDT | Fire Weather Watch | ABQ | 12 hr | |
| Mar 20, 3:44 PM MDT | Red Flag Warning | ABQ | Bernalillo, Cibola, McKinley, Sandoval, San Juan, Socorro and 1 more | 28 hr |
Nearby
Wind Advisories in New Mexico, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.